Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 20, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 27, 2016, 4:24 PM CDT for Houston County, Humphreys County, Tennessee. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 4:24 PM CDT (21:24 UTC)
- Expired
- Apr 27, 2016, 5:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Houston County, TN, Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 78 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 4:33 PM CDT | TSTM WND DMG | Waverly, TN | A FEW TREES DOWN IN WAVERLY. EVENT TIME RADAR ESTIMATED. |
| Apr 27, 4:43 PM CDT | TSTM WND DMG | Mcewen, TN | A FEW SCATTERED TREES DOWN IN MCEWEN. EVENT TIME RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
940
WUUS54 KOHX 272124
SVROHX
TNC083-085-272200-
/O.NEW.KOHX.SV.W.0020.160427T2124Z-160427T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
HOUSTON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 PM CDT
* AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW
JOHNSONVILLE...OR NEAR WAVERLY...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WAVERLY...CAMDEN...ERIN...NEW JOHNSONVILLE...MCEWEN...TENNESSEE RIDGE...
HURRICANE MILLS...CUMBERLAND CITY AND HOUSTON COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3603 8800 3612 8792 3615 8792 3635 8798
3633 8782 3634 8776 3637 8772 3637 8760
3634 8759 3633 8751 3624 8753 3618 8757
3610 8754 3602 8755 3599 8753 3592 8765
3591 8770 3585 8771 3584 8775 3599 8801
TIME...MOT...LOC 2124Z 221DEG 35KT 3603 8788
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGER2 follow-up statements
225
WWUS54 KOHX 272131
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT WED APR 27 2016
TNC083-085-272200-
/O.CON.KOHX.SV.W.0020.000000T0000Z-160427T2200Z/
HUMPHREYS TN-HOUSTON TN-
431 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR HUMPHREYS AND HOUSTON COUNTIES...
AT 431 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WAVERLY...MOVING
NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...ERIN...NEW JOHNSONVILLE...MCEWEN...TENNESSEE RIDGE...HURRICANE
MILLS...CUMBERLAND CITY AND HOUSTON COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3603 8800 3612 8792 3615 8792 3635 8798
3633 8782 3634 8776 3637 8772 3637 8760
3634 8759 3633 8751 3624 8753 3618 8757
3610 8754 3602 8755 3599 8753 3592 8765
3591 8770 3585 8771
TIME...MOT...LOC 2131Z 221DEG 39KT 3611 8779
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGER817
WWUS54 KOHX 272144
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT WED APR 27 2016
TNC083-085-272200-
/O.CON.KOHX.SV.W.0020.000000T0000Z-160427T2200Z/
HUMPHREYS TN-HOUSTON TN-
444 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN HUMPHREYS AND HOUSTON COUNTIES...
AT 444 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ERIN...MOVING
NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...ERIN...MCEWEN...TENNESSEE RIDGE...CUMBERLAND CITY AND HOUSTON
COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3615 8792 3635 8798 3633 8782 3634 8776
3637 8772 3637 8760 3634 8759 3633 8751
3624 8753 3618 8757 3610 8754 3602 8755
3599 8753 3592 8765 3591 8770
TIME...MOT...LOC 2144Z 215DEG 41KT 3623 8768
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:00 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 27, 4:00 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 400 PM CDT WED APR 27 2016 .DISCUSSION... SHWRS AND TSTMS APPROACHING AS THE LATE AFTERNOON HRS APPROACH FROM THE SOUTHWEST WITH LATEST SPC MESOSCALE DISCUSSION POINTING OUT THE POTENTIAL FOR ISO WIND DAMAGE AND LARGE HAIL WITH THE STRONGER TSTMS THIS AFTERNOON. IN CONJUNCTION WITH THE LATEST HIGH RESOLUTION RAPID REFRESH MODEL...ALONG WITH LATEST SPC DAY ONE CONVECTIVE OUTLOOK REASONING...BROKE OUT A LATE THIS AFTERNOON ZONE GROUPING IN THE ZONE FORECAST PRODUCT TO TRANSITION THE MID STATE 27/21Z TO 28/00Z...WITH INCREASING CHANCE OF SHWRS AND TSTMS W TO E. LAPS SOUNDINGS SHOWING STRONG DEEP LAYER SHEAR ACROSS AT LEAST WRN PORTIONS ALONG WITH GOOD INSTABILITY...PRECIP WATER VALUES SUPPORTIVE OF MODERATE RAINFALL... AND MARGINAL CAPE VALUES. EXPECT THIS TREND TO SPREAD EWD AS THE EVENING HRS PROGRESS...WITH A CONTINUED POTENTIAL OF STRONG TO SVR TSTMS AT LEAST ACROSS WRN PORTIONS OF THE MID STATE THRU THE EVENING HRS... ALTHOUGH LACK OF DIURNAL HEATING INFLUENCES WILL BEGIN TO COME INTO PLAY AS THE EVENING HRS PROGRESS...POTENTIALLY WEAKENING CONVECTION AS IT SPREADS EWD. LOOK FOR SHWR/TSTM CHANCES TO SIGNIFICANTLY DECREASE AFTER MIDNIGHT TONIGHT WITH ONLY LIGHT SHWRS EXPECTED...AND CAN NOT TOTALLY RULE OUT SOME PATCHY FOG FORMATION IF WINDS DECREASE AND SOME CLRING BEGINS ESPECIALLY ACROSS WRN PORTIONS OF THE MID STATE LATE TONIGHT THRU THE MID MORNING HRS ON THU. SFC FRONT SHOULD PUSH TO NEAR THE LAND BETWEEN THE LAKES REGION BY 12Z THU...AND ACROSS THE MID STATE AS THE DAY PROGRESSES...WITH ISO/SCT LIGHT SHWRS AND SOME ISO TSTMS POSSIBLE FOR LOCATIONS MAINLY E OF THE I-65 CORRIDOR THU MORNING. SOME LINGERING MOISTURE MIGHT RESULT IN SOME ISO SHWRS/TSTMS HANGING AROUND THE PLATEAU COUNTIES THU AFTERNOON. AT LEAST UPPER LEVEL RIDGING INFLUENCE WILL BUILD INTO THE MID STATE THU NIGHT RESULTING IN DRY CONDITIONS WITH YET AGAIN PATCHY FOG BEING POSSIBLE AFTER MIDNIGHT. AS FOR TEMPS...DO NOT EXPECT MUCH OF A AIR MASS CHANGE THRU THU NIGHT THOUGH...WITH SEASONAL WARM TEMPS CONTINUING THU AND FRI AFTERNOONS... AND LOWS TONIGHT WITH ALL THE RAINFALL MOVING ACROSS THE MID STATE AND SLOW CLEARING EXPECTED...TO MAINLY BE IN THE LOWER 60S WITH LOWS THU NIGHT MAINLY IN THE MID 50S. EXPECTING FRI TO BE DRY WITH GENERALLY A STATUS QUO IN DEALING WITH TEMPS. EXPECT INCREASING MOISTURE ASSOCIATED WITH NEXT APPROACHING SYSTEM TO INCREASE ACROSS THE MID STATE LATE FRIDAY NIGHT AND THRU THE MORNING HRS ON SAT. THIS WILL RESULT IN ISO/SCT SHWRS WEST TO EAST DURING THIS PARTICULAR TIME PERIOD WITH OVERALL ATM INSTABILITY SUPPORTING POTENTIAL ISO TSTM DEVELOPMENT. ALTHOUGH DURING THE FRI NIGHT THRU SAT MORNING TIME FRAME SVR WX AND HEAVY RAINFALL POTENTIAL ARE NOT EXPECTED AS OF THIS TIME...THOSE PARTICIPATING IN OUTDOOR ACTIVITIES...ESPECIALLY SAT MORNING ACROSS THE MID STATE...SHOULD BE AWARE OF THE POTENTIAL FOR CLOUD TO GROUND LIGHTNING STRIKES...AND BE PREPARED TO TAKE PROPER SAFETY PRECAUTIONS. HOWEVER...THE CHANCES LOOK MUCH BETTER FOR POTENTIALLY STRONG TO SVR TSTMS SAT AFTERNOON... AND ESPECIALLY SAT NIGHT AND INTO SUN...WITH MODERATE RAINFALL AND INCREASING CHANCES OF SHWRS/TSTMS WITH NUMEROUS SHWRS/TSTMS EXPECTED BY SUN ACROSS MOST OF THE MID STATE. A WEAK UPPER LEVEL DISTURBANCE PASSAGE WILL CONTINUE THE CHANCE FOR SHWRS AND TSTMS ACROSS THE REGION ON MONDAY. IN DEALING WITH THE MON NIGHT THRU TUE NIGHT TIME FRAME... SUPERBLEND MODEL CONSENSUS INGESTING A LOT OF THE LATEST EURO SOLUTION IN KEEPING AT LEAST A CHANCE OF LIGHT SHWRS ACROSS THE MID STATE REGION. A TOTAL CONSENSUS IN THE MODEL SOLUTION FORECAST IS REACHED BY THE MID PORTION OF NEXT WORK WEEK WITH DRY CONDITIONS RETURNING TO THE ENTIRE MID STATE REGION ON WED. TEMPS FROM FRI NIGHT INTO THE MID PORTION OF NEXT WORK WEEK WILL SLOWLY COOL FROM A FEW DEGREES ABOVE SEASONAL NORMAL VALUES TO AROUND SEASONAL NORMAL VALUES BY THE END OF THE PERIOD. && .AVIATION... 18Z TAF DISCUSSION. VFR WITH PERIODS OF MVFR/IFR. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...WITH BETTER CHANCES FOR IMPACTS TO TERMINALS AROUND 22Z-03Z. HAVE IN MENTION OF VCTS AND CB SINCE SCATTERED STORMS MAY DEVELOP EARLY THIS AFTERNOON. AFTER THE STORMS MOVE THROUGH THIS EVENING AND EARLY OVERNIGHT...ABUNDANT MOISTURE AT THE SURFACE FROM PRECIPITATION MAY ALLOW FOR FOG DEVELOPMENT INTO THE MORNING. HAVE MAINLY MVFR FOG MENTION FOR ALL TERMINALS...AS WELL AS MVFR CIGS FOR KBNA AND KCSV. SOME MODELS HAVE SUGGESTED THAT IFR CIGS MAY IMPACT KBNA AND KCSV FROM 10Z-13Z OR SO AS WELL...BUT STUCK WITH MVFR CIGS FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 64 85 58 84 60 / 80 20 0 10 30 CLARKSVILLE 62 81 55 78 59 / 80 10 0 10 30 CROSSVILLE 63 79 57 80 60 / 80 20 0 10 10 COLUMBIA 63 83 57 83 59 / 80 10 0 10 30 LAWRENCEBURG 63 83 58 83 60 / 80 20 0 10 20 WAVERLY 61 84 55 82 59 / 80 10 0 10 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........BARNWELL LONG TERM..................31
Hazardous weather outlook, Apr 27, 9:44 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 944 AM CDT WED APR 27 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-281000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 944 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING MAINLY FOR LOCATIONS APPROACHING THE TENNESSEE RIVER VALLEY REGION...GENERALLY FOR LOCATIONS ALONG AND WEST OF A CLARKSVILLE TO WAYNESBORO LINE. DAMAGING WIND GUSTS OF UP TO AROUND 65 MPH AND HAIL DIAMETERS UP TO AROUND THE SIZE OF QUARTERS WILL BE THE MAIN THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL ROUNDS OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAN BE EXPECTED ON SATURDAY AND SUNDAY WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINE DOWN 31
In the hours before
Special weather statement, Apr 27, 4:05 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT WED APR 27 2016
TNZ024-056-272145-
PERRY TN-HUMPHREYS TN-
405 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERRY AND HUMPHREYS
COUNTIES UNTIL 445 PM CDT...
AT 404 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR BRUCETON TO LINDEN. MOVEMENT WAS
NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. A WIND
GUST OF 49 MPH WAS MEASURED AT THE PARSONS AIRPORT AS THESE STORMS
MOVED THROUGH.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...CAMDEN...NEW JOHNSONVILLE...MCEWEN...HURRICANE MILLS...
LOBELVILLE...MOUSETAIL LANDING STATE PARK AND I-40 NEAR THE TENNESSEE
RIVER.
LAT...LON 3577 8798 3592 8793 3594 8793 3594 8800
3596 8802 3605 8799 3613 8792 3624 8795
3624 8777 3620 8766 3620 8759 3613 8755
3597 8753 3590 8771 3575 8773 3570 8771
3570 8774 3567 8774 3566 8802 3571 8804
TIME...MOT...LOC 2104Z 222DEG 40KT 3601 8832 3570 8794
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:22 PM CDT | Special Weather Statement | OHX | Stewart | 38 min |
| Apr 26, 7:50 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 25 min |
| Apr 26, 8:30 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 45 min |
| Apr 27, 12:15 AM CDT | Special Weather Statement | OHX | Dickson | 45 min |
| Apr 27, 4:05 PM CDT | Special Weather Statement | OHX | Humphreys | 40 min |
| Apr 27, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 45 min |
| Apr 27, 5:17 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 28 min |
| Apr 27, 5:38 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Robertson, Williamson | 37 min |
| Apr 27, 6:11 PM CDT | Special Weather Statement | OHX | Sumner, Wilson | 64 min |
| Apr 27, 6:46 PM CDT | Special Weather Statement | OHX | Bedford, Rutherford | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.